Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 26, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 21, 2011, 8:14 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Nov 22, 2011, 12:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2011, 8:14 PM MST (03:14 UTC)
- In effect from
- Nov 22, 2011, 12:00 AM MST
- Expired
- Nov 22, 2011, 6:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS75 KRIW 220314 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 814 PM MST MON NOV 21 2011 ...HIGH WIND WARNING IN EFFECT FOR THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS LATE TONIGHT AND TUESDAY... .STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC CONDITIONS...ALONG WITH A TIGHTENING PRESSURE GRADIENT ARE EXPECTED TO RESULT IN VERY STRONG TO POSSIBLY DAMAGING WINDS ACROSS THE CODY FOOTHILLS AND THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS LATER TONIGHT INTO THE DAY ON TUESDAY. WYZ002-003-221800- /O.NEW.KRIW.HW.W.0026.111122T0700Z-111123T0100Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 814 PM MST MON NOV 21 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY. * SUMMARY AND TIMING...WINDS ARE EXPECTED TO BECOME STRONG TO POTENTIALLY DAMAGING AFTER MIDNIGHT...AND LAST OFF AND ON THROUGH THE DAY ON TUESDAY. THE MOST FAVORABLE LOCATION AND TIME FOR THE STRONGEST WINDS...WILL BE NEAR THE CITY OF CLARK BETWEEN 3 AM AND 9 AM TUESDAY. ALTHOUGH RESIDENTS ACROSS ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY OF STRONG DAMAGING WINDS. * WIND...25 TO 45 MPH AT TIMES IN THE CODY FOOTHILLS...WITH SLIGHTLY STRONGER WINDS OVER THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS. A FEW GUSTS AROUND 80 MPH COULD OCCUR NEAR CLARK AND ALONG THE CHIEF JOESPH HIGHWAY. THE CODY AREA COULD SEE A FEW GUSTS AROUND 65 MPH. * IMPACTS...STRONG CROSSWINDS WILL IMPACT HIGHWAY 120...MAKING TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ 21
4 follow-up statements
926 WWUS75 KRIW 221110 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 410 AM MST TUE NOV 22 2011 ...HIGH WIND WARNING IN EFFECT FOR THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS TODAY... .STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC CONDITIONS...ALONG WITH A TIGHTENING PRESSURE GRADIENT ARE EXPECTED TO RESULT IN VERY STRONG TO POSSIBLY DAMAGING WINDS ACROSS THE CODY FOOTHILLS AND THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS THROUGH THIS AFTERNOON. WYZ002-003-221800- /O.CON.KRIW.HW.W.0026.000000T0000Z-111123T0100Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 410 AM MST TUE NOV 22 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...STRONG WEST WINDS UP TO 50 MPH HAVE ALREADY BEEN NOTED BY AUTOMATED SENSORS ON THE WEST SIDE OF CODY AND THE EAST SIDE OF CLARK. EVEN STRONGER WINDS ARE LIKELY OCCURRING ON THE WEST SIDE OF CLARK AND IN THE CLARKS FORK GAP. WINDS WILL CONTINUE TO INCREASE THIS MORNING. THE MOST LIKELY AREA FOR THE STRONGEST WINDS CONTINUES TO BE THE CLARK AREA TODAY BUT RESIDENTS ACROSS ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY OF STRONG DAMAGING WINDS. * WIND...25 TO 45 MPH AT TIMES IN THE CODY FOOTHILLS...WITH SLIGHTLY STRONGER WINDS OVER THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS. A FEW GUSTS AROUND 80 MPH COULD OCCUR NEAR CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY. THE CODY AREA COULD SEE A FEW GUSTS AROUND 65 MPH. * IMPACTS...STRONG CROSSWINDS WILL IMPACT HIGHWAY 120...MAKING TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
632 WWUS75 KRIW 221813 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1113 AM MST TUE NOV 22 2011 ...HIGH WIND WARNING IN EFFECT FOR THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS TODAY... .STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC CONDITIONS...ALONG WITH A TIGHTENING PRESSURE GRADIENT ARE EXPECTED TO RESULT IN VERY STRONG TO POSSIBLY DAMAGING WINDS ACROSS THE CODY FOOTHILLS AND THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS THROUGH THIS AFTERNOON. WYZ002-003-230100- /O.CON.KRIW.HW.W.0026.000000T0000Z-111123T0100Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1113 AM MST TUE NOV 22 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...STRONG WEST WINDS UP TO 56 MPH HAVE ALREADY BEEN NOTED BY AUTOMATED SENSORS ON THE WEST SIDE OF CODY AND THE EAST SIDE OF CLARK. EVEN STRONGER WINDS ARE LIKELY OCCURRING ON THE WEST SIDE OF CLARK AND IN THE CLARKS FORK GAP. WINDS WILL CONTINUE THIS AFTERNOON. THE MOST LIKELY AREA FOR THE STRONGEST WINDS CONTINUES TO BE THE CLARK AREA TODAY BUT RESIDENTS ACROSS ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY OF STRONG DAMAGING WINDS. * WIND...25 TO 45 MPH AT TIMES IN THE CODY FOOTHILLS...WITH SLIGHTLY STRONGER WINDS OVER THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS. A FEW GUSTS AROUND 80 MPH COULD OCCUR NEAR CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY. THE CODY AREA COULD SEE A FEW GUSTS AROUND 60 MPH. * IMPACTS...STRONG CROSSWINDS WILL IMPACT HIGHWAY 120...MAKING TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
384 WWUS75 KRIW 222140 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 240 PM MST TUE NOV 22 2011 ...HIGH WIND WARNING IN EFFECT FOR THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS TODAY... .STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC CONDITIONS...ALONG WITH A TIGHTENING PRESSURE GRADIENT ARE EXPECTED TO RESULT IN VERY STRONG TO POSSIBLY DAMAGING WINDS ACROSS THE CODY FOOTHILLS AND THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS THROUGH THIS AFTERNOON. WYZ002-003-230100- /O.CON.KRIW.HW.W.0026.000000T0000Z-111123T0100Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 240 PM MST TUE NOV 22 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * SUMMARY AND TIMING...WIND GUSTS TO 86 MPH HAVE BEEN RECORDED ALONG CHIEF JOSEPH HIGHWAY THIS AFTERNOON. STRONG WINDS UP TO 56 MPH HAVE BEEN NOTED BY AUTOMATED SENSORS ON THE WEST SIDE OF CODY AND THE EAST SIDE OF CLARK. HIGH WIND WILL CONTINUE THIS AFTERNOON IN THESE AREAS. * WIND...25 TO 45 MPH WITH GUSTS TO 60 MPH AT TIMES ARE POSSIBLE IN THE CODY FOOTHILLS...WITH STRONGER WINDS OVER THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS. A FEW GUSTS AROUND 80 MPH COULD OCCUR NEAR CLARK. AREAS ALONG AND ADJACENT TO THE CHIEF JOSEPH HIGHWAY WILL EXPERIENCE 55 TO 65 MPH WINDS WITH GUSTS TO 90 MPH. * IMPACTS...STRONG CROSSWINDS WILL CONTINUE TO IMPACT HIGHWAY 120 AND CHIEF JOSEPH HIGHWAY 296...MAKING TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
018 WWUS75 KRIW 230049 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 548 PM MST TUE NOV 22 2011 WYZ002-003-230200- /O.EXP.KRIW.HW.W.0026.000000T0000Z-111123T0100Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 548 PM MST TUE NOV 22 2011 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. STRONG WINDS ARE EXPECTED TO CONTINUE ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS...AND ADJACENT CODY FOOTHILLS THIS EVENING...BUT ARE NOT EXPECTED TO REACH HIGH WIND WARNING CRITERIA. THE STRONGEST WINDS WILL REMAIN NEAR CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY. $$ 21
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 21, 8:09 PM MST, 5 minutes earlier.
Area forecast discussion, Nov 21, 8:09 PM MST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 809 PM MST MON NOV 21 2011 .UPDATE... UPDATING FORECAST TO INCLUDE A HIGH WIND WARNING FOR THE ABSAROKA MTS AND THE CODY FOOTHILLS. TONIGHT...MODELS ARE NOW SHOWING A GOOD THERMAL GRADIENT OF 6 DEGREES CELSIUS DEVELOPING ALONG WITH A GOOD MOUNTAIN WAVE DEVELOPING. LOOKS LIKE THE BEST CHANCE FOR A MOUNTAIN WAVE WILL OCCUR BETWEEN 3 AM AND 9 AM...AND THEN A RIGHT ENTRANCE REGION OF A JET SHOULD THEN HELP PRODUCE A MORE WIDESPREAD STRONG WIND EVENT TUESDAY AFTERNOON. ALSO ADDED FOG TO THE SOUTHWEST ZONES. PRODUCTS WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 310 PM MST MON NOV 21 2011/ SHORT TERM...TONIGHT THROUGH THANKSGIVING DAY A SPLIT UPPER LEVEL FLOW IS FOUND ACROSS THE WESTERN CONUS TODAY. PACIFIC MOISTURE IS MOVING INTO SOUTHERN AND WESTERN WYOMING ALONG THE LEADING EDGE OF A TROUGH IN THE SOUTHERLY STREAM OVER THE DESERT SOUTHWEST. THIS PATTERN IS BRINGING LOW CLOUDS AND LIGHT SNOW TO SWEETWATER COUNTY AND THE MOUNTAINS AND VALLEYS OF WESTERN WYOMING. THE NORTHERN STREAM CONSISTS OF A SERIES OF SHORTWAVE TROUGHS AND RIDGES MOVING ACROSS NORTHERN MONTANA AND SOUTHERN CANADA. CURRENTLY A WEAK RIDGE LIES TO THE NORTH THAT WILL KEEP WEST TO SOUTHWEST FLOW OVER WESTERN WYOMING THROUGH THE NIGHT. SHORT RANGE MODELS INDICATE WEAK ISENTROPIC SIGNATURE WHICH SHOULD KEEP PERIODS OF LIGHT SNOW AROUND THE WESTERN MOUNTAINS FOR THE NEXT COUPLE DAYS. AN H7 TEMPERATURE GRADIENT OF 4 TO 5C WILL SET UP ALONG THE LEE SIDE OF THE ABSAROKAS AS A CRITICAL LAYER SETS UP ALOFT BRINGING THE POSSIBILITY OF SOME MOUNTAIN WAVE ACTIVITY DURING THE DAY TUESDAY. THE STRONGEST WINDS LOOK TO AFFECT CHIEF JOSEPH HIGHWAY AND THE CLARKS FORK GAP AREA DURING THE EARLY AFTERNOON HOURS. A BRIEF PERIOD OF HIGH WIND IS NOT OUT OF THE QUESTION BUT WILL LEAVE TO THE EVENING CREW TO DECIDE ON HIGHLIGHTS. THE RED DESERT TO CASPER CORRIDOR WILL ALSO BE WINDY WITH 20 TO 30 MPH WIND LIKELY WITH GUSTS NEAR 40 MPH DURING THE SAME PERIOD. TUESDAY MAY ALSO SEE THE PERSISTENT INVERSION BREAKING OVER THE WIND RIVER AND BIG HORN BASINS. SOME WARM ADVECTION ALOFT MAY MAKE IT A BIT MORE DIFFICULT BUT IF THE INVERSION MIXES DAYTIME TEMPERATURES SHOULD APPROACH 40 DEGREES. A WARMING TREND IS EXPECTED FOR WEDNESDAY AS A TRANSITORY RIDGE MOVES ACROSS THE AREA. THANKSGIVING DAY LOOKS TO REMAIN MILD AHEAD OF THE NEXT DEVELOPING TROUGH. WINDY CONDITIONS ARE ON TAP ONCE AGAIN THURSDAY PARTICULARLY ALONG THE RED DESERT TO CASPER CORRIDOR. LONG TERM...THURSDAY NIGHT THROUGH MONDAY SPLIT FLOW WILL CONTINUE WITH THE ACTIVE WEATHER AT THE END OF THE HOLIDAY WEEK. SOME DIFFERENCES EXISTED BETWEEN THE 12Z GFS...12Z GEM...AND 00Z ECMWF WITH THE TIMING AND STRENGTH OF THE ENERGY AFFECTING WYOMING. A BLEND APPROACH WAS TAKEN WITH SLIGHT ADJUSTMENTS TO THE FORECAST...EMPHASIZING THE WESTERLY MOIST FLOW IMPACTS FROM EARLY FRIDAY MORNING THROUGH FRIDAY NIGHT. THE 12Z ECMWF NOW COMES IN LINE MORE WITH THE 12Z GFS...KEEPING THE SOUTHERN ROCKIES ENERGY AS AN OPEN WAVE...WITH THE TRAINING SHORTWAVE THROUGH THE PACIFIC NORTHWEST DIRECTLY HITTING WESTERN WYOMING. THE SYSTEM APPEARS TO BE RATHER PROGRESSIVE AT THIS TIME. TEMPERATURES WILL COOL FRIDAY AND SATURDAY WITH A GOOD CHANCE OF SNOW IN THE HIGHER ELEVATIONS AND WESTERN VALLEYS. A SLIGHT CHANCE CURRENTS RIDES FOR THE LOWER ELEVATIONS EAST OF THE DIVIDE. THE 12Z GFS IS STILL COLDER IN THE MID LEVELS AND MORE ROBUST WITH THE QPF. THIS SYSTEM WILL CERTAINLY IMPACT TRAVEL AROUND THE AREA ON FRIDAY WITH SATURDAY CLEARING OUT NICELY BUT POSSIBLY ICY. MUCH OF THE CLOUDINESS WILL CLEAR OUT BY MIDNIGHT FRIDAY NIGHT ALLOWING TEMPS TO COOL CONSIDERABLE SATURDAY MORNING. RIDGING IS EXPECTED TO BUILD IN NICELY BEHIND THIS SYSTEM...WITH 700MB TEMPS BACK UP TO 0C BY SUNDAY MORNING. INVERSIONS SEEM LIKELY ESPECIALLY IN THE WEST. MOIST WEST SOUTHWEST FLOW WILL RETURN INTO NORTHWEST WYOMING SUNDAY NIGHT INTO MONDAY MORNING WITH A POTENTIAL SHORTWAVE TROUGH MOVING INTO NORTHWEST WYOMING MONDAY NIGHT. EVEN WITH THE HIGH PRESSURE...BREEZY CONDITIONS ARE EXPECTED THROUGH THE CENTRAL WYOMING WIND CORRIDOR. AVIATION.../00Z ISSUANCE/ WEST OF THE DIVIDE...SCATTERED SNOW SHOWERS ARE ON THE DECREASE THIS EVENING AS A DISTURBANCE MOVES INTO CENTRAL WYOMING. MVFR CONDITIONS POSSIBLE WITH OBSCURED TERRAIN LIKELY UNTIL AFTER SUNSET. CLOUDINESS WILL DECREASE FOR A FEW HOURS TONIGHT ACROSS SOUTHWEST WYOMING...WITH PATCHY FOG FORMING FROM THE UPPER GREEN RIVER BASIN SOUTH AROUND KRKS. CLOUDINESS IS EXPECTED TO REMAIN THICK ENOUGH IN NORTHWEST WYOMING TO KEEP FOG FROM FORMING IN JACKSON HOLE. ANOTHER WEAK DISTURBANCE WILL MOVE INTO WESTERN WYOMING TUESDAY MORNING...BRINGING SNOW SHOWERS TO THE KJAC AND KPNA AREAS INTO TUESDAY AFTERNOON. EAST OF THE DIVIDE...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS WITH GENERALLY LIGHT WINDS...EXCEPT FOR AROUND KCPR WITH GUSTS NEAR 25 KNOTS. SOME WEST WIND WITH GUSTS BETWEEN 25 TO 30 KNOTS IS POSSIBLE OVERNIGHT IN THE KCOD AREA ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS. CLOUDINESS WILL CONTINUE UNTIL AFTER MIDNIGHT WITH HIGHER TERRAIN OBSCURED...WITH SOME CLEARING IN THE EARLY MORNING HOURS. ANOTHER WEATHER SYSTEM WILL MOVE THROUGH NORTHERN WYOMING TUESDAY...WITH ONLY MID TO HIGH LEVEL CLOUDS EXPECTED. HIGH PRESSURE BUILDS IN TUESDAY NIGHT THROUGH THURSDAY...WITH STRONGER SOUTHWEST WIND PICKING UP AS THANKSGIVING APPROACHES. FIRE WEATHER... LIGHT SNOW WILL CONTINUE ACROSS WESTERN AND PORTIONS OF SOUTHERN WYOMING THROUGH THE EARLY EVENING HOURS AS A STORM SYSTEM MOVES ACROSS THE SOUTHERN ROCKIES. PERIODS OF LIGHT SNOW ARE LIKELY IN THE WESTERN MOUNTAINS THROUGH EARLY WEDNESDAY. WINDY CONDITIONS WILL DEVELOP TUESDAY PARTICULARLY ALONG THE RIDGETOPS OF THE WIND RIVER AND ABSAROKA RANGES. THE STRONGEST WIND WILL BE ALONG THE NORTHERN ABSAROKAS NEAR CHIEF JOSEPH HIGHWAY AND IN THE CLARK AREA. WINDY CONDITIONS WILL ALSO OCCUR ALONG THE RED DESERT TO CASPER CORRIDOR. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY WYZ002-003. && UPDATE...WM SHORT TERM...BERC LONG TERM...MCDONALD AVIATION...MCDONALD FIRE WEATHER...BERC
Hazardous weather outlook, Nov 21, 5:00 AM MST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST MON NOV 21 2011 WYZ001>020-022>030-221200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Nov 21, 4:58 PM MST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 458 PM MST MON NOV 21 2011 WYZ002-003-220330- ABSAROKA MOUNTAINS-CODY FOOTHILLS- 458 PM MST MON NOV 21 2011 ...WINDY CONDITIONS EXPECTED LATE TONIGHT AND TUESDAY... WINDY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS...AND THE CODY FOOTHILLS AFTER MIDNIGHT...AND LAST THROUGH THE DAY TUESDAY. WESTERLY WINDS BETWEEN 20 AND 40 MPH...WITH A FEW GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED ACROSS THE CODY FOOTHILLS. SLIGHTLY STRONGER WIND SPEEDS ARE EXPECTED IN THE ABSAROKA MOUNTAINS...INCLUDING ALONG THE CHIEF JOESPH HIGHWAY. THE STRONGEST WINDS ARE EXPECTED TO BE NEAR CLARK LATE TONIGHT...AND BECOME MORE WIDESPREAD ACROSS THE CODY FOOTHILLS TUESDAY. 21
Special weather statement, Nov 21, 6:55 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 655 PM MST MON NOV 21 2011 WYZ025>029-220500- FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-SOUTH LINCOLN COUNTY- UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS- 655 PM MST MON NOV 21 2011 AREAS OF FOG WILL CONTINUE TO DEVELOP ACROSS LINCOLN...SUBLETTE AND SWEETWATER COUNTIES THIS EVENING. VISIBILITY IN THE FOG...WILL BE A HALF A MILE OR LESS AT TIMES. MOTORISTS ARE URGED TO SLOW DOWN...USE LOW BEAMS WHEN FOG IS ENCOUNTERED...AND BE AWARE THAT SOME AREA ROADS REMAIN SLICK. 21
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.